Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 172, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 7, 2003, 8:12 AM CDT for Marion County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2003, 8:12 AM CDT (13:12 UTC)
- Expired
- Apr 7, 2003, 8:55 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
385 WUUS54 KJAN 071312 SVRJAN MSC091-071355- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 812 AM CDT MON APR 7 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 855 AM CDT * AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF KOKOMO...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR KOKOMO AT 815 AM CDT BE NEAR COLUMBIA AT 830 AM CDT BE NEAR GOSS AT 835 AM CDT BE NEAR BUNKER HILL AT 840 AM CDT BE NEAR IMPROVE AT 845 AM CDT HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM. LAT...LON 3118 9019 3103 9007 3128 8964 3143 8977 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:30 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 7, 3:30 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SUN APR 6 2003 MAIN FORECAST DIFFICULTIES INVOLVE BOUNDARY POSITIONS...ESPECIALLY THRU NEXT 24 HOURS...AND EFFECTS ON STRONG CONVECTION/HEAVY RAINFALL. OUTFLOW BOUNDARY REMAINS PERCHED ACROSS SRN THIRD OF FA WHILE FRONT EXTENDS FROM NE LA INTO NE MS. WILL SEE ASSOCIATED SURFACE LOW LIFT INTO OHIO WHILE BOUNDARY STALLS ACROSS FORECAST AREA. PRECIPITABLE WATER VALUES HANG AROUND 1.5 INCHES CENTRAL/SRN MS. ETA HITS MSTR HARDEST MAINTAINING DEWPTS IN THE MID 60S THRU THE DAY. MODELS AGREE ON INCRG UPR DIVERGENCE THIS AFTERNOON AND EVENING IN RIGHT REAR QUAD OF STRONG UPPER JET CORE. 850 MB JET DIMINISHES TODAY AND BECOMES MORE WLY BUT AMS REMAINS UNSTABLE WITH DECENT CAPE AND LIFTED INDEX VALUES AND RESPECTABLE SHEAR. WILL ADD MENTION OF A FEW STORMS POSSIBLY BECOMING SEVERE SRN AREAS TODAY. SHORTWAVE LIFTS INTO SRN LA/MS TONIGHT AS STALLED BOUNDARY HANGS ACROSS S AND E MS. PRECIPITABLE WATER VALUES REMAIN AROUND 1.5 INCHES SECTIONS OF CENTRAL/SRN MS AND 850 MB FLOW BECOMES A BIT MORE SLY S OF THE BOUNDARY. AREA REMAINS IN STRONG UPPER DIV AS JET CORE INTENSIFIES TO THE N. AMS REMAINS SOMEWHAT UNSTABLE BUT PRIMARY CONCERN FOR TONIGHT WILL BE HEAVY RAIN POTENTIAL SE. BOUNDARY REMAINS STALLED ACROSS SE CORNER OF MS TUE MRNG AND FINALLY SHIFTS EWD TUE AFTERNOON. MODELS DIMINISHING MOISTURE FROM THE NW ALTHO ETA HOLDS ONTO HIGHER DEWPTS LONGER SE CORNER TUE AFTN. SWLY 850 MB FLOW DECREASES BY 18Z AND CAPE VALUES VERY LIMITED. WILL KEEP BEST CHANCE FOR PRECIP SE ZONES WITH LIMITED TSTM DEVELOPMENT. MEAN TROF SHIFTS OVER THE FORECAST AREA TUE NIGHT AND 850 MB TEMPS DROP BELOW ZERO DEGREES N AND CENTRAL. ETA MAINTAINS ENOUGH MSTR FOR LIGHT PRECIP DURING THE EVENING BUT AS LOW LEVEL MOISTURE PERSISTS MID/UPPER LAYERS FINALLY DRY. WILL SEE DRY CONDITIONS THRU EXTENDED PERIOD WITH COOLER TEMPS...ESPECIALLY MINS...THROUGH THE END OF THE WEEK. SURFACE RIDGE MOVES OVER THE REGION SAT THEN LIGHT SLY FLOW DEVELOPS ONCE AGAIN. PRELIM NUMBERS: JAN 78/58/65/40 564- MEI 77/60/66/41 6852 .JAN... AR...NONE. LA...NONE MS...FFA THRU MON AFTN FOR CNTRL AND S MS (MSZ043>046-048>059)
Hazardous weather outlook, Apr 7, 7:54 AM CDT, 18 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0654 AM CST MON APR 07 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI TODAY AND TONIGHT. A FEW STORMS SOUTH OF A LINE FROM WINNSBORO LOUISIANA TO YAZOO CITY MISSISSIPPI TO DEKALB MAY BECOME SEVERE THIS AFTERNOON. THE CHANCE OF A FEW SEVERE STORMS WILL CONTINUE TONIGHT...PARTICULARLY OVER SOUHEAST MISSISSIPPI. THE PRIMARY RISK WITH SEVERE STORMS TODAY WILL BE DAMAGING WIND AND LARGE HAIL. FREQUENT LIGHTNING STRIKES...GUSTY WINDS AND PERIODS OF HEAVY RAIN ARE LIKELY WITH THUNDERSTORMS. A COLD FRONT WILL REMAIN STALLED ACROSS THE REGION TODAY AND EARLY TONIGHT. THE FRONT WILL INCH SLOWLY EASTWARD LATE TONIGHT. THE AIR MASS WILL REMAIN UNSTABLE AND MOIST ENOUGH TO MAINTAIN A CHANCE OF ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING. ...FLOODING... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS INUNDATED AREAS OF CENTRAL AND SOUTH MISSISSIPPI THIS MORNING. WIDESPREAD FLOODING OCCURRED OVERNIGHT AND ADDITIONAL AMOUNTS UP TO 1 TO 2 INCHES ARE POSSIBLE THROUGH NOON. PERIODS OF HEAVY RAINFALL WILL OCCUR TONIGHT OVER SOUTH MISSISSIPPI... SOUTH OF A LINE FROM MERIDIAN TO NATCHEZ. WATER WILL BEGIN TO POND ON ROADWAYS AND IN LOW LYING AREAS OVERNIGHT. A STALLED FRONT THAT EXTENDS ACROSS THE REGION THIS MORNING WILL DRIFT SLOWLY EASTWARD WITH TIME. THE BOUNDARY WILL BE POSITIONED ACROSS SOUTHEAST MISSISSIPPI BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 7, 2:32 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
232 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM MER ROUGE LA FLOODING
04/06/03 MOREHOUSE 1 TO 2 FEET OF WATER
COVERING ROUTE 165 IN
TOWN. REPORTED BY
OFF-DUTY NWS PERSONNEL.Local storm report, Apr 7, 2:55 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 AM MERIDIAN MS WIND DAMAGE
04/07/03 LAUDERDALE NUMEROUS TREES AND
POWERLINES DOWN...
REPORTED BY LAUDERDALE
COUNTY DISPATCH.Local storm report, Apr 7, 6:35 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MERIDIAN MS WIND DAMAGE
04/06/03 LAUDERDALE NUMEROUS TREES AND
POWERLINES DOWN
THROUGHOUT CITY. REPORTED
BY PUBLIC WORKS.
0245 PM MERIDIAN MS FLOODING
04/06/03 LAUDERDALE WIDESPREAD STREET
FLOODING. REPORTED BY
PUBLIC WORKS.Local storm report, Apr 7, 6:35 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 AM CDT MON APR 07 2003
...CORRECTED TIME...
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 AM MERIDIAN MS WIND DAMAGE
04/06/03 LAUDERDALE NUMEROUS TREES AND
POWERLINES DOWN
THROUGHOUT CITY. REPORTED
BY PUBLIC WORKS.
0245 AM MERIDIAN MS FLOODING
04/06/03 LAUDERDALE WIDESPREAD STREET
FLOODING. REPORTED BY
PUBLIC WORKS.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:03 PM CDT | Flash Flood Warning | JAN | Choctaw, Webster | 4 hr |
| Apr 6, 7:17 PM CDT | Tornado Warning | JAN | Franklin, Jefferson, Lincoln | 43 min |
| Apr 6, 7:18 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 57 min |
| Apr 6, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Apr 6, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 44 min |
| Apr 6, 7:34 PM CDT | Tornado Warning | JAN | Hinds, Rankin | 41 min |
| Apr 6, 7:48 PM CDT | Tornado Warning | JAN | Copiah | 42 min |
| Apr 6, 7:56 PM CDT | Tornado Warning | JAN | Lawrence, Lincoln, Simpson | 49 min |
| Apr 6, 8:01 PM CDT | Tornado Warning | JAN | Leake, Scott | 59 min |
| Apr 6, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 42 min |
| Apr 6, 8:22 PM CDT | Tornado Warning | JAN | Jefferson Davis | 28 min |
| Apr 6, 8:34 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 56 min |
| Apr 6, 8:35 PM CDT | Flash Flood Warning | JAN | Neshoba, Newton, Winston | 6 hr |
| Apr 6, 8:47 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 73 min |
| Apr 6, 8:57 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Noxubee | 63 min |
| Apr 6, 9:02 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 6 hr |
| Apr 6, 9:21 PM CDT | Tornado Warning | JAN | Jasper, Jones | 54 min |
| Apr 6, 9:50 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 55 min |
| Apr 6, 10:23 PM CDT | Flash Flood Warning | JAN | Attala, Hinds, Leake, Madison, Rankin, Scott | 5 hr |
| Apr 6, 10:32 PM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 6 hr |
| Apr 7, 12:21 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 44 min |
| Apr 7, 1:26 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 59 min |
| Apr 7, 2:07 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 58 min |
| Apr 7, 2:07 AM CDT | Tornado Warning | JAN | Lauderdale, Newton | 53 min |
| Apr 7, 2:11 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 54 min |
| Apr 7, 2:35 AM CDT | Flash Flood Warning | JAN | Hinds, Kemper, Lauderdale, Leake, Madison, Neshoba and 4 more | 3 hr |
| Apr 7, 2:48 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Apr 7, 3:06 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 44 min |
| Apr 7, 3:14 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 46 min |
| Apr 7, 4:03 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 57 min |
| Apr 7, 4:13 AM CDT | Tornado Warning | JAN | Lauderdale | 47 min |
| Apr 7, 5:19 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 41 min |
| Apr 7, 5:20 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Leake, Neshoba, Newton, Rankin and 1 more | 3 hr |
| Apr 7, 6:36 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 7, 8:49 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 41 min |
| Apr 7, 9:42 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 48 min |
| Apr 7, 10:18 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 62 min |
| Apr 7, 10:25 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Marion | 65 min |
| Apr 7, 10:31 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.